I am 19 years old and have only had 1 partner in my life. 1 month ago I went to the gynecologist and she detected a small genital wart and gave me Aldara to treat it. I was surprised, and so was she, because I had been given the Gardasil shot well before ever being sexually active. She also did my first PAP smear. I had to go back yesterday to check up on the wart which is slowly starting to go away, and she told me my PAP results came back and showed ASCUS. She told me not to worry but I can't help but panic. Could my genital warts be caused by a high risk HPV? Could it be caused by the fact that I recently had to take large amounts of Antibiotics for a recurrent UTI? I'm so scared! I know it might be ridiculous but I can't help but stress about this, especially since I had the Gardasil shot.
She doesn't think it's necessary to do the HPV test yet as the ASCUS was so un-specific and she says Genital warts can't be caused by a high risk strain. What do you think?
The Dr. Is correct, The low risk hpv is caused by a different strain than the high risk hpv. when you get pap readings like that, most doctors will just have you do a follow up pap, but it does not mean the culprit is HPV. Don't worry. high and low risk hpv are caused by different strains and one cannot cause the other. You would have to be infected with both strains. hope this helps..im not a doctor.
I think her advice is good and according to the medical community guidlnes. Follow up routines will suffice (most of the times ASCUS is a temporary condition not related to HPV at all), and there's no point of having an HPV test - you won't benefit from this by any way.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.